Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 88, NWS Flagstaff, AZ

August 26, 2015Apache County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 26, 2015, 5:48 PM MST for Apache County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2015, 5:48 PM MST (00:48 UTC)
Expired
Aug 26, 2015, 6:15 PM MST
In force
27 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon

County Apache County, AZ

The radar

The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:40 PM MST, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 26, 3:40 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
340 PM MST WED AUG 26 2015

.SYNOPSIS...DEEP MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THROUGH
THURSDAY. SCATTERED THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING
AND THEN REDEVELOP THURSDAY. THE STRONGER STORMS WILL PRODUCE HEAVY
RAINFALL WITH A POSSIBILITY OF FLASH FLOODING...HAIL AND GUSTY
WINDS. LOOK FOR A DECREASE IN STORM COVERAGE ACROSS NORTHWEST
ARIZONA STARTING FRIDAY AND PUSHING EASTWARD THROUGH THE WEEKEND.

&&

.DISCUSSION... WIDESPREAD THUNDERSTORMS ONGOING ACROSS COCONINO AND
NORTHERN YAVAPAI COUNTIES THIS AFTERNOON...AND A LINE OF STORMS
STRETCHING FROM CHINO VALLEY TO HOTEVILLA AND TUBA CITY. THIS
ACTIVITY SHOULD CONTINUE THROUGH THE EVENING AND THEN DIMINISH.
LOCALLY HEAVY RAINFALL AND HAIL THE MAIN THREATS THIS EVENING.

HIGH PRESSURE ALOFT IS CENTERED TO OUR EAST BUT IS FORECAST TO
REFORM ACROSS SOUTHERN AZ WITH TIME THROUGH FRIDAY. WE WILL HAVE
VERY LIGHT WINDS ALOFT THROUGH EARLY FRIDAY AND THIS WILL ALLOW
DECENT MOISTURE TO STICK AROUND THE AREA. THUS SCATTERED THUNDERSTORMS
ARE EXPECTED AGAIN THURSDAY FROM LATE MORNING THROUGH THE EARLY
EVENING.

FRIDAY THROUGH SUNDAY......SOUTHWEST FLOW DEVELOPS OVER NORTHERN
ARIZONA AND BRINGS A DEGREE OR TWO OF MID LEVEL WARMING. PROGS
CONTINUE TO MOISTURE GRADIENT WITH FAIRLY DEEP MOISTURE SOUTHEAST OF
A PAYSON TO WINDOW ROCK LINE. KEPT A CHANCE OF AFTERNOON STORMS IN
THE FORECAST FOR THE WHITE MTNS AND VICINITY, WITH A SLIGHT CHANCE
OVER MAINLY THE HIGHER TERRAIN AREAS ACROSS THE REMAINDER OF
NORTHERN ARIZONA. STORM CHANCES ARE NIL DURING THE OVERNIGHT HOURS
FOR ALL EXCEPT FOR APACHE COUNTY.

MODELS HINTING AT SOUTHERLY FLOW RETURNING TO THE STATE AS EARLY AS
MONDAY...WITH ANOTHER MOISTURE INCREASE ESPECIALLY NAVAJO AND APACHE
COUNTIES. PRECIP CHANCES ARE NEAR CLIMATOLOGY FOR NOW.

&&

.AVIATION...FOR THE 00Z PACKAGE...SHOWER AND THUNDERSTORM ACTIVITY
WILL CONTINUE THIS EVENING ACROSS NORTHERN ARIZONA...MOST NUMEROUS
NORTH OF A LINE FROM KPRC...KINW...KRQE. STORMS WILL DECREASE AND
BECOME ISOLATED AFTER 07Z. LCL MVFR/IFR POSSIBLE IN THE STRONGEST
STORMS. EXPECT THUNDERSTORMS TO DEVELOP AGAIN ON THURSDAY AFTER 18Z.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DL
AVIATION...BAK

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 4:52 AM MST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
452 AM MST WED AUG 26 2015

AZZ004>018-037>040-270515-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
452 AM MST WED AUG 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

DEEP MONSOON MOISTURE WILL RESULT IN SHOWERS AND THUNDERSTORMS
TODAY OVER MUCH OF NORTHERN ARIZONA. LOCALIZED HEAVY RAINFALL AND
FLOODING...HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT DECREASE IN THUNDERSTORM COVERAGE IS FORECAST FOR
THURSDAY WITH FURTHER DRYING AND LOWERING STORM CHANCES FRIDAY
INTO EARLY NEXT WEEK. THE MAIN THREAT FROM STORMS THURSDAY WILL BE
LOCALLY HEAVY RAINFALL LEADING TO FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY
CALLING 1-888-745-1637.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:47 AM MSTAreal Flood AdvisoryFGZCoconino8 hr
Aug 27, 11:11 AM MSTFlash Flood WarningFGZYavapai3 hr
Aug 27, 11:35 AM MSTSevere Thunderstorm WarningFGZNavajo25 min
Aug 27, 12:09 PM MSTAreal Flood AdvisoryFGZNavajo3 hr
Aug 27, 1:07 PM MSTFlash Flood WarningFGZYavapai3 hr
Aug 27, 1:22 PM MSTSevere Thunderstorm WarningFGZGila38 min
Aug 27, 1:39 PM MSTSpecial Weather StatementFGZ51 min
Aug 27, 1:53 PM MSTFlash Flood WarningFGZGila3 hr
Aug 27, 1:57 PM MSTAreal Flood AdvisoryFGZApache3 hr
Aug 27, 2:24 PM MSTFlash Flood WarningFGZGila3 hr
Aug 27, 3:40 PM MSTAreal Flood AdvisoryFGZYavapai3 hr
Aug 27, 3:49 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai24 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.